MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE STRAIGHT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PROBE STRAIGHT; ACCESSORIES,ARTHROSCOPIC
Model Number 010001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the probe broken during knee arthroscopy procedure.All pieces were removed.There was no significant delay or patient injury reported.
 
Additional Manufacturer Narrative
The complaint was confirmed.The distal tip of the probe was broken off.The curved hook tip piece of approximately 0.06" was not returned.This is a robust probe which would take noticeable leverage to snap.As with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in the instrument's failure.Do not use these instruments as levers for manipulating hard tissue or bone.Excessive force should not be applied to the instrument when manipulating soft tissue, bone, or hard objects.Misuse of these instruments may result in bent distal tips or jaws; and dull or uneven cutting edges.No root cause related to the manufacturing process was established.No further investigation warranted at this time.

Brand Name
PROBE STRAIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7810115
Report Number1219602-2018-01119
Device Sequence Number19126599
Product Code NBH
UDI-Device Identifier03596010021533
UDI-Public(01)03596010021533(10)50732636
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number010001
Device Catalogue Number010001
Device Lot Number50732636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly;